Jun 6, 2013
Hi Doctor, i have been trying to lower my cholesterol since 2010 and it seems i am failing. I am on crestor, but for the past 4 weeks i haven't taken it i was trying to lower it with healthy diet. I am on Atripla, since November 2009 before i was on Stocrin and Truvada before Virummune and . Kindly advise if it is caused by my treatment or something else because i eat healthy - most raw veggies, fruits , and do not take an fat, sugar etc. I do indulge once in a while. I am 50 years and i am starting to panic. Do i have to be on cholesterol medication for the rest of my life?
Response from Dr. Henry
I assume you have had a dietician evaluation of your diet and family history of lipid assessment? If your drugs are contributing significantly unlikely to be from the Truvada.Efavirenz often results in higher cholesterol levels than nevirapine. Other than nevirapine options may be limited depending where you are living. In US we might consider trying raltegravir to replace the efavirenz. Using Crestor or other statin long term is still a reasonable option. KH
Viraday/Atripla vs Efavirenz+Lamivudine+Abacavir
taking pills late
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.